My son is 8 and was put on Vyvanse a little over 3 months ago for his ADHD. He improved almost immediately at school and home. But the last two weeks he has been agressive, wont go to school, etc. He also says that when he is at school he "dreams" that I am dead and it scares him. I plan on taking him back to the doctor next week but thought maybe someone would be able to shed some light on this for me. Thank you :)
When I first read this, I thought maybe he just needed his dosage adjusted, but when I realized you said that he "dreams that you are dead", it made me wonder if there might not be something else going on. I would definitely mention all of this to his doctor. Is your son pretty open when talking to you or his doctor? If so, I'd suggest getting someone he trusts to talk with him and see if there isn't something else going on... maybe something at school or someone at school. It doesn't sound like he's becoming paranoid; I think there may be some other reason why he doesn't want to go (that could also explain he's aggressiveness-he could be trying to force you into NOT sending him into whatever's bothering him at school. I am TRULY NOT trying to scare you, but I suspect there may be more going on than he's letting you know. I hope this helps.
I can relate to his symptoms with not wanting to go to school and believing something bad is about to happen. I have written on some of my experiences with Vyvanse. I have been on it for about 2 months adjusting the dose 3 times now. I don't think this med is good for me or your son. If anything, please listen to how he is feeling because I to have experienced these side effects from Vyvanse. It isn't just a little anxiety that something might happen. My daughter was going to prom last weekend with some bad weather that day. As the day went on with running around town getting ready for prom I seemed to be getting more anxious about her being out in the weather without me. It got so bad that the last couple of hours before she left, I was having severe anxiety to the point I didn't think I was going to be able to let her go!! (This was just one experience) I did good the first week on 60mg of Vyvanse but then started experiencing what I call social anxiety. I had an exam last week and had an episode not wanting to go to school. I made it to the parking lot and it took me about 1 1/2hrs to talk myself in to going inside. I did this today and didn't make it to school for a quiz. It's something about the medication that our bodies don't tolerate well. The thoughts and feelings do feel very real and it's scary feeling this way. I have noticed at a higher dose it intensified the side effects for me but no matter what dose I tried, I had these effects quite often. Sometimes I feel okay but seem to be getting more side effects from this med than it does good. Everyone's body reacts differently on medication, but I can say it sounds like he needs a different medication. You might find that will help a lot with what he's experiencing.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2010 • 2 answers
Posted 7 Mar 2013 • 5 answers
Posted 8 Apr 2013 • 2 answers
Attention Deficit Hyperactivity Disorder (ADHD) - I am currently on Vyvanse 60 Mg Cap for Adult ADHD
Posted 3 Mar 2015 • 5 answers
Posted 20 Jul 2016 • 1 answer